MAUDE Adverse Event Report: EUROSETS S.R.L. CENTRIMAG ADULT ECMO KIT (US); OXYGENATOR, CARDIOPULMONARY BYPASS

EUROSETS S.R.L. CENTRIMAG ADULT ECMO KIT (US); OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CMAEK00
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the patient had been on venoarterial extracorporeal membrane oxygenation (va ecmo) support for about 5 hours when bedside staff noticed blood trickling down from the bottom of the oxygenator.The ecmo settings were rotations per minute (rpm) 4000, blood flow rate (bfr) 3.3 liters, fraction of inspired oxygen (fio2) 100%, sweep 4 and recent arterial blood gas (abg) ph 7.49, pco2 25, po2 389 and bicarbonate 18.6.The ecmo circuit was cut out and replaced with a new pre-connected pack.
 
Additional Manufacturer Narrative
 
Event or Problem Description
No product would be returned as all the blood residue couldn't be removed from the circuit.The product could possibly contain biological residue of who risk group 4 or 3 such as avian flu, sars-cov-2 etc.The product could also possibly contain biological residue of who risk group 1 or 2 (non-infectious substance) like adeno-associated virus (aav) types 1 through 4, clamydiae, e-coli etc.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: review of the submitted images confirmed an accumulation of blood in the oxygenator housing consistent with a blood leak; however, a specific cause for the blood leak could not be conclusively determined through this evaluation.Review of the submitted image showed an accumulation of blood with bubbles in the bottom housing of the oxygenator, within the gas pathway.The oxygenator from centrimag pre-connected pack, serial #(b)(6), was not returned for evaluation.The centrimag pre-connected pack instructions for use (ifu) warns to frequently monitor the patient and circuit.The ifu warns to monitor the circuit for leaks or other product anomalies.Replace the pack if it does not operate as expected.The ifu warns to not use excessive or damaging force when handling the pack; if a pack component is dropped and damaged, replace the pack.The ifu also warns that a backup pack must be available immediately near the primary pack during support.The production documentation for the centrimag adult extracorporeal membrane oxygenation (ecmo) kit (cmaek) oxygenator, serial #(b)(6), (eurosets part #us5591; lot #7404304) was reviewed by the supplier (eurosets), and it was confirmed that all tests from the production process were compliant with the technical specifications.The relevant sections of the device history record (dhr) for the cmaek, serial #(b)(6), were reviewed and showed no deviations from manufacturing or quality assurance specifications.The centrimag pre-connected pack instructions for use (ifu) rev.B, is currently available.The ifu contains the following general warnings: only trained personnel should use the pack.A backup pack must be available immediately near the primary pack during support.Do not use excessive or damaging force when handling the pack.Frequently monitor the patient and circuit.Monitor the circuit carefully during use for any signs of occlusion from kinks, chattering, and clot formation.Pack replacement should be prescribed by the physician based on risks and benefits to the patient.If a pack component is dropped and damaged, replace the component.Under the section titled "prime the circuit," the ifu warns to monitor the circuit for leaks or other product anomalies.Replace the circuit if it does not operate as expected.The current revisions of the ifu can also be found on the electronic ifu (eifu) page of the abbott website.No further information was provided.The manufacturer is closing the file on this events.

Brand Name
CENTRIMAG ADULT ECMO KIT (US)
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
EUROSETS S.R.L.
strada statale 12, n°143
medolla, modena 41036
IT  41036
Manufacturer (Section G)
EUROSETS S.R.L.
strada statale 12, n°143
medolla, modena 41036
IT   41036
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21245760
Report Number3003752502-2025-00004
Device Sequence Number17044444
Product Code DTZ
UDI-Device Identifier05415067036414
UDI-Public(01)05415067036414(17)260529
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141492
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2026
Device Model NumberCMAEK00
Device Catalogue NumberCMAEK00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Supplement Date Received by Manufacturer02/14/2025
07/30/2025
Initial Report FDA Received Date01/27/2025
Supplement Report FDA Received Date03/04/2025
07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexFemale
Patient Weight64 KG